| Catalog Number |
72203791 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/03/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a shoulder rotator cuff repair, the truepass suture passer could not clamp the suture.The procedure was successfully completed without significant delay using a back-up device.No patient injury or other complications were reported.Preliminary results of investigation, it was found that the spring on the suture grabber at the distal end of the shaft is fractured.The truepass suture needle is deformed and the tip is fractured away.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3: the sample is under evaluation by the manufacturing site.
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The spring on the suture grabber at the distal end of the shaft is fractured.The truepass suture needle is deformed and the tip is fractured away.The device shows wear from use.A functional evaluation found the device would not function properly due to the broken tip.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, attempted correction of a damaged device, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.